MAUDE Adverse Event Report: COOK INC NFORCE NITINOL HELICAL STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL

COOK INC NFORCE NITINOL HELICAL STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Model Number G17940
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/07/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) # - exempt.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported during a ureterolithotripsy and double j procedure, the nforce nitinol helical stone extractor was tested prior to use.As reported, the handle showed resistance during testing.The basket closed but did not open anymore.This device was not used.A second nforce nitinol helical stone extractor from the same lot was tested.The basket didn´t close.The device was not used on the patient.Another extractor was opened and used to complete the procedure.There were no adverse effects to patient due to this occurrence.This report for the issue of handle resistance; the basket did not open anymore is related to mfr.Report # 1820334-2019-00537.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Investigation ¿ evaluation a visual inspection and functional testing of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history record, the instructions for use, manufacturing instructions, and quality control data.One device was returned for investigation.The returned packaging confirms the reported complaint device lot number.The device was returned with the handle in the closed position and the basket formation in the open position.There are no kinks in the basket sheath.Functional testing determined the handle does not actuate the basket formation.The handle was disassembled for observation.Visual examination noted the support sheath and basket sheath are still attached.The cannulated handle is bent 13 cm from the proximal end of the cannulated handle.Further functional testing noted the basket formation cannot be manually actuated.Visual examination was performed under magnification.It appears the basket sheath is glued to the cannulated handle.A review of the device history record found no non-conformances that would cause or contribute to the reported failure mode.A review of complaint history for the complaint device lot revealed one other complaint.The two complaints were determined to be unrelated.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: precaution: enclose the device in the sheath before removing from the tray/holder.Precaution: do not use excessive force to manipulate this device.Damage to the device may occur.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.The returned device was found to have a basket that was open and could not be closed.Investigation found that the basket sheath was glued to the cannulated handle in the area of the flair at the proximal end of the basket sheath.The glue was preventing the cannulated handle from moving freely within the basket sheath when the handle was functioned.It appears glue had migrated from either the support tube or cannulated handle and bonded the cannulated handle to the basket sheath.The proper function of the basket is verified multiple times during manufacture and at quality control checks performed after the device is manufactured.The device passed these inspections, making it likely the glue did not set until after the device was packaged.The likely cause for the issue is that the glue was not properly applied during manufacturing.Per the quality engineering risk assessment, no further action is warranted.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No new event information has been provided.

Brand Name
NFORCE NITINOL HELICAL STONE EXTRACTOR
Common Device Name
FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8383585
Report Number1820334-2019-00536
Device Sequence Number13861540
Product Code FFL
UDI-Device Identifier00827002179400
UDI-Public(01)00827002179400(17)210626(10)NS8977569
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other,use
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/26/2021
Device Model NumberG17940
Device Catalogue NumberNFHSES-032115-3W-UDH
Device Lot NumberNS8977569
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/12/2019
Initial Date Received by Manufacturer 02/22/2019
Supplement Date Received by Manufacturer04/23/2019
Initial Report FDA Received Date03/01/2019
Supplement Report FDA Received Date05/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1